Alert archive / Texas / Flash Flood Warnings in 2024
Flash Flood Warning 8, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Apr 27, 2024, 5:06 PM CDT for 4 counties in Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2024, 5:06 PM CDT (22:06 UTC)
- Expired
- Apr 27, 2024, 9:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Baylor County, TX, Foard County, TX, Knox County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 77 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.1 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2578 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 14.9
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Apr 27, 1:22 PM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Apr 27, 1:22 PM CDT, 3 hours 44 minutes before
Area Forecast Discussion
National Weather Service Norman OK
122 PM CDT Sat Apr 27 2024
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(This evening through Sunday)
Issued at 112 PM CDT Sat Apr 27 2024
Dangerous convective environment in place today and into tonight.
Storms have already fired out west with severe and tornado
warnings already issued this morning. A special balloon sounding
issued by the NSSL near Weatherford shows a concerning profile
with 2500 J/kg SBCAPE, 0-1km SRH near 25 kts, effective shear of
60 knots all indicative of a volatile air mass in place. A PDS
Tornado Watch has already been issued for western Oklahoma and
western north Texas with the expectation this will likely be
expanded eastward within the next several hours. Guidance has
trended a bit slower with the forward progression of supercell
thunderstorms, and the latest indication is central Oklahoma
should be impacted by dangerous supercell thundrestorms capable of
producing strong to violent tornadoes within the 3 PM to 9 PM time
frame.
Complicating this is the high potential for very heavy rainfall
which will quickly lead to flash flooding issues where these
storms set up. The WPC has issued a high risk of flash flooding
for parts of east-central Oklahoma, though it should be stressed
that there is uncertainty with the placement of this. Central and
southern Oklahoma are at risk of dangerous flash flooding issues.
Repeated rounds of thunderstorms are expected, and the public
should not let their guard down after a storm has passed.
Many public events are occurring today and with people out of the
office/school, there is a high concern in our office of people
being out on the roads or away from shelters. We urge those who
can to remain near a shelter today as the environment resembles
that of previous historic tornadic outbreaks. Please heed
warnings!
Thompson
&&
.LONG TERM...
(Sunday night through next Friday)
Issued at 112 PM CDT Sat Apr 27 2024
Thunderstorms should exit our forecast area tomorrow morning.
ADditional forecast details will be given with later packages.
&&
.AVIATION...
(18Z TAFS)
Issued at 1131 AM CDT Sat Apr 27 2024
Severe thunderstorms will continue to develop across western and
northern Oklahoma and western north Texas through the afternoon
with the potential for large hail and strong tornadoes. Recent
short-term guidance has suggested that storms will be arriving a
bit later into central Oklahoma (around 3-5 PM), and these storms
will also bring the threat of large hail and tornadoes
(potentially strong). Tonight, there is a high potential for
repeated thunderstorms with very heavy rainfall across parts of
central, southern, and southeastern Oklahoma. This activity could
exit our forecast area as early as 7-8 AM.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 60 79 55 79 / 100 20 0 10
Hobart OK 56 80 51 81 / 70 0 0 10
Wichita Falls TX 59 81 56 83 / 100 10 0 0
Gage OK 50 77 46 81 / 10 10 10 10
Ponca City OK 60 79 49 77 / 100 40 10 10
Durant OK 63 77 61 82 / 90 90 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Sunday evening for OKZ004>008-010>013-
015>020-022>032-035-037>048-050>052.
TX...Flood Watch through Sunday evening for TXZ086-089-090.
&&
SHORT TERM...01
LONG TERM....01
AVIATION...01Hazardous weather outlook, Apr 27, 4:05 PM CDT, 1 hour 1 minute before
Hazardous Weather Outlook National Weather Service Norman OK 405 PM CDT Sat Apr 27 2024 OKZ004>048-050>052-TXZ083>090-282115- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 405 PM CDT Sat Apr 27 2024 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... There is a Slight to Enhanced risk for severe thunderstorms across far western Oklahoma and adjacent western north Texas to a Moderate risk across much of the remainder of our Oklahoma and north Texas area including all of central into southeast Oklahoma. Hazards with severe storms will include up to baseball size hail, 60-80 mph downburst wind gusts, and a few tornados possible. Most of our area will be in a Medium risk for a few tornados. The severe risk timing across western Oklahoma and western north Texas would be through midnight while the risk timing across central through southeast Oklahoma will be through the overnight hours. .Heavy rainfall... Heavy rainfall by slow moving storms and any storm training could result in flash flood with the highest risk area overnight across all of central through southeast Oklahoma. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across all counties served by the Norman office should prepare for severe weather operations through the overnight hours. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... Ongoing severe thunderstorms will likely be winding down after sunrise across southeast Oklahoma. The risk for severe thunderstorms returns Sunday afternoon generally along and east of I-35 with the highest risk (slight) across southeast Oklahoma. Up to quarter size hail and 60 mph wind gusts will be the main severe risks with an additional low risk for tornados across southeast Oklahoma. Thunderstorms will be possible on Tuesday night and every day through Friday across our area. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Apr 27, 3:52 PM CDT, 1 hour 14 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
352 PM CDT Sat Apr 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM Tstm Wnd Gst 3 NW Knox City 33.45N 99.85W
04/27/2024 M59 MPH Knox TX Mesonet
&&
JHLocal storm report, Apr 27, 4:29 PM CDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
429 PM CDT Sat Apr 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM Hail Deer Creek 36.80N 97.52W
04/27/2024 E0.75 Inch Grant OK Public
Report from mPING.
&&
JHSpecial weather statement, Apr 27, 4:29 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Norman OK
429 PM CDT Sat Apr 27 2024
TXZ087-272200-
Knox TX-
429 PM CDT Sat Apr 27 2024
...A strong thunderstorm will impact portions of central Knox County
through 500 PM CDT...
At 429 PM CDT, Doppler radar was tracking a strong thunderstorm near
Knox City, moving northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Knox City, Benjamin, Vera, Rhineland, and Gilliland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3341 9991 3379 9970 3367 9947 3340 9972
TIME...MOT...LOC 2129Z 212DEG 43KT 3344 9981
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
MDULocal storm report, Apr 27, 4:40 PM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
440 PM CDT Sat Apr 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM Hail 1 E Red Springs 33.61N 99.39W
04/27/2024 E1.00 Inch Baylor TX Public
Report from mPING, time is radar estimated.
&&
JHLocal storm report, Apr 27, 4:48 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
448 PM CDT Sat Apr 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM Hail 3 W Kildare 36.80N 97.10W
04/27/2024 E0.75 Inch Kay OK Public
Report from mPING.
&&
JHLocal storm report, Apr 27, 5:02 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
502 PM CDT Sat Apr 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM Hail 8 S Omega 35.75N 98.18W
04/27/2024 M1.50 Inch Kingfisher OK Public
Report from mPING, time is radar estimated.
&&
JHThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 8:11 AM CDT | River Flood Advisory | OUN | Carter, Johnston, Murray | 37 hr |
| Apr 27, 9:16 AM CDT | Special Weather Statement | OUN | Blaine | 29 min |
| Apr 27, 9:25 AM CDT | Special Weather Statement | OUN | Beckham | 35 min |
| Apr 27, 9:30 AM CDT | River Flood Watch | OUN | Hughes, Seminole | 6 hr |
| Apr 27, 9:31 AM CDT | River Flood Warning | OUN | Pottawatomie, Seminole | 30 hr |
| Apr 27, 9:40 AM CDT | Special Weather Statement | OUN | Roger Mills | 35 min |
| Apr 27, 9:41 AM CDT | Special Weather Statement | OUN | Blaine | 34 min |
| Apr 27, 9:50 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 40 min |
| Apr 27, 10:10 AM CDT | Tornado Warning | OUN | Dewey, Roger Mills | 35 min |
| Apr 27, 10:13 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Major | 47 min |
| Apr 27, 10:24 AM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey, Ellis, Roger Mills | 51 min |
| Apr 27, 10:32 AM CDT | Tornado Warning | OUN | Custer, Dewey, Roger Mills | 32 min |
| Apr 27, 10:34 AM CDT | Tornado Warning | OUN | Garfield, Major | 41 min |
| Apr 27, 10:50 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Major | 40 min |
| Apr 27, 10:56 AM CDT | Tornado Warning | OUN | Garfield | 19 min |
| Apr 27, 11:01 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey, Major, Woods, Woodward | 44 min |
| Apr 27, 11:10 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 19 min |
| Apr 27, 11:16 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Dewey, Ellis, Roger Mills | 44 min |
| Apr 27, 11:24 AM CDT | Tornado Warning | OUN | Grant | 16 min |
| Apr 27, 11:35 AM CDT | Special Weather Statement | OUN | Beckham | 25 min |
| Apr 27, 11:38 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Dewey, Major, Woods | 67 min |
| Apr 27, 11:40 AM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 37 min |
| Apr 27, 11:59 AM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey, Ellis, Major, Roger Mills, Woodward | 46 min |
| Apr 27, 12:25 PM CDT | Special Weather Statement | OUN | Alfalfa | 35 min |
| Apr 27, 12:27 PM CDT | Areal Flood Advisory | OUN | Alfalfa, Blaine, Dewey, Major, Woods, Woodward | 2 hr |
| Apr 27, 12:41 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant | 49 min |
| Apr 27, 12:43 PM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 47 min |
| Apr 27, 12:50 PM CDT | Special Weather Statement | OUN | Beckham | 25 min |
| Apr 27, 12:55 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 50 min |
| Apr 27, 12:58 PM CDT | Flash Flood Warning | OUN | Blaine, Dewey, Major, Woods, Woodward | 2 hr |
| Apr 27, 12:59 PM CDT | Special Weather Statement | OUN | Major | 31 min |
| Apr 27, 12:59 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey, Roger Mills | 46 min |
| Apr 27, 1:01 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Major | 44 min |
| Apr 27, 1:17 PM CDT | Special Weather Statement | OUN | Beckham | 28 min |
| Apr 27, 1:17 PM CDT | Tornado Warning | OUN | Garfield, Grant | 28 min |
| Apr 27, 1:24 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 51 min |
| Apr 27, 1:28 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Roger Mills | 47 min |
| Apr 27, 1:32 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Logan, Oklahoma | 43 min |
| Apr 27, 1:39 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 51 min |
| Apr 27, 1:43 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady | 24 min |
| Apr 27, 1:43 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major, Woods | 47 min |
| Apr 27, 1:46 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 44 min |
| Apr 27, 1:56 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Dewey, Major, Woods | 34 min |
| Apr 27, 2:03 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey, Roger Mills | 27 min |
| Apr 27, 2:04 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson, Kiowa, Washita | 41 min |
| Apr 27, 2:08 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 52 min |
| Apr 27, 2:12 PM CDT | Special Weather Statement | OUN | Logan | 33 min |
| Apr 27, 2:32 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Major | 28 min |
| Apr 27, 2:38 PM CDT | Tornado Warning | OUN | Kay | 37 min |
| Apr 27, 2:41 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Major, Woodward | 34 min |
| Apr 27, 2:42 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Washita | 48 min |
| Apr 27, 2:44 PM CDT | Special Weather Statement | OUN | Payne | 31 min |
| Apr 27, 2:46 PM CDT | Tornado Warning | OUN | Kay | 29 min |
| Apr 27, 2:56 PM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 49 min |
| Apr 27, 2:58 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Kiowa, Washita | 47 min |
| Apr 27, 3:02 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 19 min |
| Apr 27, 3:04 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Major, Noble | 41 min |
| Apr 27, 3:10 PM CDT | Tornado Warning | OUN | Garfield, Grant, Kay, Noble | 7 min |
| Apr 27, 3:14 PM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 46 min |
| Apr 27, 3:19 PM CDT | Flash Flood Warning | OUN | Kay | 3 hr |
| Apr 27, 3:22 PM CDT | Tornado Warning | OUN | Noble, Payne | 38 min |
| Apr 27, 3:29 PM CDT | Special Weather Statement | OUN | Washita | 31 min |
| Apr 27, 3:31 PM CDT | Areal Flood Advisory | OUN | Garfield | 3 hr |
| Apr 27, 3:34 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Washita | 41 min |
| Apr 27, 3:35 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 40 min |
| Apr 27, 3:38 PM CDT | River Flood Advisory | OUN | Atoka | 19 hr |
| Apr 27, 3:38 PM CDT | Tornado Warning | OUN | Caddo, Canadian, Washita | 52 min |
| Apr 27, 3:39 PM CDT | River Flood Advisory | OUN | Hughes, Seminole | 23 hr |
| Apr 27, 3:40 PM CDT | River Flood Advisory | OUN | Cotton | 17 hr |
| Apr 27, 3:41 PM CDT | River Flood Advisory | OUN | Comanche, Cotton | 17 hr |
| Apr 27, 3:42 PM CDT | River Flood Advisory | OUN | Grady | 17 hr |
| Apr 27, 3:46 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 44 min |
| Apr 27, 3:51 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 39 min |
| Apr 27, 3:53 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Noble | 22 min |
| Apr 27, 4:05 PM CDT | Tornado Warning | OUN | Kay | 5 min |
| Apr 27, 4:07 PM CDT | Tornado Warning | OUN | Caddo, Canadian | 39 min |
| Apr 27, 4:18 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 27 min |
| Apr 27, 4:19 PM CDT | Tornado Warning | OUN | Tillman | 41 min |
| Apr 27, 4:21 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Kingfisher | 39 min |
| Apr 27, 4:22 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Noble | 23 min |
Nearby
Flash Flood Warnings in Texas, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.